Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Mar 6, 2005, 2:25 PM MST for Otero County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2005, 2:25 PM MST (21:25 UTC)
- Expired
- Mar 6, 2005, 3:00 PM MST
- In force
- 35 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
The radar
The El Paso radar (KEPZ), 74 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 062127 SVREPZ NMC035-062200- /O.NEW.KEPZ.SV.W.0003.050306T2125Z-050306T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 225 PM MST SUN MAR 6 2005 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL OTERO COUNTY IN NEW MEXICO * UNTIL 300 PM MST * AT 214 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO ONE AND ONE HALF INCH SIZE. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF OROGRANDE...OR ABOUT 20 MILES NORTH OF CHAPARRAL...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR...OROGRANDE AROUND 240 PM MST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR GUSTY WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3238 10636 3218 10627 3226 10581 3251 10590 $$ REYNES/HEFNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 3:28 AM MST, 10 hours 57 minutes earlier.
Area forecast discussion, Mar 6, 3:28 AM MST, 10 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 328 AM MST SUN MAR 6 2005 .SYNOPSIS... THE UPPER LEVEL STORM SYSTEM TO OUR WEST WILL CONTINUE TO PULL MOISTURE...CLOUDS AND SHOWERS INTO THE REGION TODAY. FOR THE START OF THE WORK WEEK THE LOW WILL WEAKEN AND MOVE SOUTH OF THE AREA...AS AN AREA OF HIGH PRESSURE BUILDS INTO THE SOUTHWEST. THE REST OF THE WEEK WILL HAVE PLENTY OF SUN WITH TEMPERATURES RUNNING A LITTLE ABOVE NORMAL. && .DISCUSSION... THE UPPER LOW IS CURRENTLY LOCATED OVER THE NORTHERN END OF THE GULF OF CALIFORNIA. IT WOULD APPEAR FROM SATELLITE IMAGERY IT HAS GONE ABOUT AS FAR EAST AS IT CAN AND IS PRETTY STATIONARY. SOON IT SHOULD BEGIN ITS SLOW DRIFT TO THE SOUTH. IN THE MEANTIME OUR MOIST SOUTHERLY FLOW WILL CONTINUE FOR THE NEXT 12 TO 24 HOURS...SO WE WILL HAVE A CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS THROUGH THE DAY TODAY. AFTER TODAY AS THE LOW DROPS FURTHER TO THE SOUTH OUR MOIST FLOW WILL BE CUT OFF SO I HAVE REDUCED THE POPS TONIGHT AND ON MONDAY. THE LOW WILL EJECT OFF TO THE EAST ON TUESDAY. IT LOOKS LIKE IT WILL TRY AND GENERATE ANOTHER ROUND OF PRECIP AS IT PASSES TO THE SOUTH...BUT I THINK IT WILL BE TO FAR SOUTH FOR THE PRECIP TO MAKE IT UP HERE SO IVE KEPT US DRY. FOR THE REST OF THE WEEK IT WILL BE PRETTY NICE. UPPER LEVEL HIGH PRESSURE WILL BUILD INTO THE WEST COAST AND THAT SHOULD KEEP US WARM AND SUNNY. A VERY WEAK COLD FRONT LOOKS TO PUSH SOUTH ACROSS THE AREA ON WEDNESDAY...BUT IT WILL HAVE VERY LITTLE AFFECT ON OUR TEMPERATURES. THE UPPER LEVEL RIDGE LOOKS TO FLATTEN OUT BY NEXT WEEKEND AND MAY ALLOW A TROF AND SOME PRECIP TO DIG INTO THE SOUTHWEST...BUT FOR NOW ILL LEAVE IT PARTLY CLOUDY FOR THE WEEKEND AND SEE WHAT TOMORROWS MODELS HAVE TO SAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 66 44 67 40 70 / 30 20 20 10 0 SIERRA BLANCA TX 60 40 65 42 68 / 30 20 20 10 0 LAS CRUCES 65 43 68 40 70 / 30 20 20 10 0 ALAMOGORDO 60 40 64 40 68 / 30 20 20 10 0 CLOUDCROFT 45 32 47 30 49 / 40 20 20 10 0 TRUTH OR CONSEQUENCES 63 40 65 39 68 / 30 20 20 10 0 SILVER CITY 60 37 61 35 65 / 40 20 20 10 0 DEMING 66 41 68 39 69 / 40 20 20 10 0 LORDSBURG 66 42 69 38 69 / 40 20 20 10 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM, TX...NONE. && 15 BRICE
Hazardous weather outlook, Mar 6, 6:00 AM MST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 600 AM MST SUN MAR 6 2005 NMZ022>025-030>032-TXZ055-056-061928- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 600 AM MST SAT MAR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY. A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINS...HAIL AND WIND GUSTS TO 40 MPH. TOTAL RAINFALL AMOUNTS MAY EXCEED AN INCH OVER ISOLATED LOCATIONS WITH MOST AREAS RECEIVING LESS THAN A QUARTER INCH. IN ADDITION LIGHT AMOUNTS OF SNOW CAN BE EXPECTED ABOVE 7000 FEET. .DAYS TWO THROUGH SEVEN... NO SIGNIFICANT WEATHER EXPECTED .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AFTERNOON THROUGH MONDAY.
In the hours before
Special weather statement, Mar 6, 12:09 PM MST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1209 PM MST SUN MAR 6 2005 NMZ022>024-030>032-TXZ055-056-070510- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHWEST DESERT/BOOTHEEL NM- SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1209 PM MST SUN MAR 6 2005 ...THUNDERSTORM ACTIVITY WILL CONTINUE THIS AFTERNOON AND INTO THE EVENING... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR THIS AFTERNOON AND INTO THE EVENING OVER THE ENTIRE REGION. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...DEADLY LIGHTNING...WIND GUSTS TO 45 MPH AND PERIODS OF HEAVY RAIN. IF A THUNDERSTORM DEVELOPS NEAR YOUR LOCATION...TAKE SHELTER INSIDE A SECURE STRUCTURE. DRIVERS ALONG MAJOR HIGHWAYS...ESPECIALLY INTERSTATE 10 SHOULD EXERCISE CAUTION AS VISIBILITIES MAY DROP AND ROADS MAY BECOME SLIPPERY IF A THUNDERSTORM APPROACHES. DO NOT ATTEMPT TO DRIVE YOUR VEHICLE IF WATER IS FLOODING THE ROAD. REMEMBER...TURN AROUND DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. REYNES
Special weather statement, Mar 6, 12:09 PM MST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1209 PM MST SUN MAR 6 2005 ...CORRECTED TO INCLUDE NM ZONE 25... NMZ022>025-030>032-TXZ055-056-070510- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHWEST DESERT/BOOTHEEL NM- SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- COUTHERN SACRAMENTO MOUNTAINS NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB...LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO...CLOUDCROFT...SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK...TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1209 PM MST SUN MAR 6 2005 ...THUNDERSTORM ACTIVITY WILL CONTINUE THIS AFTERNOON AND INTO THE EVENING... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR THIS AFTERNOON AND INTO THE EVENING OVER THE ENTIRE REGION. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...DEADLY LIGHTNING...WIND GUSTS TO 45 MPH AND PERIODS OF HEAVY RAIN. IF A THUNDERSTORM DEVELOPS NEAR YOUR LOCATION...TAKE SHELTER INSIDE A SECURE STRUCTURE. DRIVERS ALONG MAJOR HIGHWAYS...ESPECIALLY INTERSTATE 10 SHOULD EXERCISE CAUTION AS VISIBILITIES MAY DROP AND ROADS MAY BECOME SLIPPERY IF A THUNDERSTORM APPROACHES. DO NOT ATTEMPT TO DRIVE YOUR VEHICLE IF WATER IS FLOODING THE ROAD. REMEMBER...TURN AROUND DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. REYNES
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:53 PM MST | Severe Thunderstorm Warning | EPZ | Otero | 37 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.